Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 319, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2007, 1:16 AM CDT for Mitchell County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 1:16 AM CDT (06:16 UTC)
- Expired
- Jun 3, 2007, 2:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 101 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 10:36 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 030617
SVRMAF
TXC335-030715-
/O.NEW.KMAF.SV.W.0319.070603T0616Z-070603T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
116 AM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MITCHELL COUNTY IN WEST TEXAS...
* UNTIL 215 AM CDT
* AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTBROOK...OR 9 MILES SOUTHWEST OF COLORADO CITY...MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
HIGHWAY 163 IN SOUTHERN MITCHELL COUNTY...
HIGHWAY 208 IN SOUTHERN MITCHELL COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
WEST TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3225 10067 3209 10067 3209 10092 3234 10107
3240 10093
$$
011 follow-up statement
000
WWUS54 KMAF 030639
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
135 AM CDT SUN JUN 3 2007
TXC335-030715-
/O.CON.KMAF.SV.W.0319.000000T0000Z-070603T0715Z/
MITCHELL TX-
135 AM CDT SUN JUN 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHERN MITCHELL COUNTY...
AT 105 AM CDT...THE PUBLIC REPORTED PENNY SIZE HAIL ALONG
INTERSTATE 20 NEAR MILE MARKER 204...OR ABOUT 3 MILES WEST OF
WESTBROOK.
AT 133 AM CDT...THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF
WESTBROOK...OR ABOUT 12 MILES SOUTH OF COLORADO CITY...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
HIGHWAY 208 IN SOUTHERN MITCHELL COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
WEST TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3225 10067 3209 10067 3209 10092 3234 10107
3240 10093
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:44 PM CDT, 10 hours 32 minutes earlier.
Area forecast discussion, Jun 2, 2:44 PM CDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT SAT JUN 2 2007 .SHORT TERM... A COMPARISON OF WRF AND GFS SURFACE DEWPOINTS PROGGED ACROSS THE CWA SHOW A SIGNIFICANT DIFFERENCE IN THE HANDLING OF MOISTURE FIELDS ACROSS THE COUNTY WARNING AREA. WHILE BOTH MODELS PROG DRY AIR OVER SOUTHWEST TEXAS THIS AFTERNOON...WHICH IS CURRENTLY SEEN IN CURRENT SURFACE OBSERVATIONS...THE GFS SHOWS DEWPOINTS FALLING INTO THE 40S AND 50S ACROSS MUCH OF THE AREA EAST OF THE MOUNTAINS. WITH EAST TO SOUTHEAST SURFACE WINDS EXPECTED THIS AFTERNOON...THIS IS LIKELY TOO DRY. IN CONTRAST...THE WRF PROGS DEWPOINT TEMPERATURES IN THE 60S THIS AFTERNOON ACROSS THE AREA...WHICH LOOKS RIGHT ON TARGET. CURRENT SPC INFORMATION PLACES THE SURFACE THETA-E RIDGE FROM THE GULF OF MEXICO...ACROSS NORTH TEXAS...AND INTO THE NORTHERN PORTIONS OF OUR CWA. THIS IS IN CLOSE PROXIMITY TO TWO SURFACE BOUNDARIES AS SEEN ON VISIBLE SATELLITE IMAGERY. THE FARTHER SOUTH BOUNDARY IS NOTED ON RADAR IMAGERY ACROSS ANDREWS...MARTIN...AND HOWARD COUNTIES MOVING SOUTHWARD WHILE THE NORTHERN BOUNDARY IS MOVING NORTHWARD AND IS DRAPED ACROSS PORTIONS OF THE SOUTH PLAINS AND PORTIONS OF THE LOW ROLLING PLAINS. THE BIG QUESTION REMAINS WHERE THE PRIMARY AREA OF AFTERNOON CONVECTION WILL DEVELOP. IF YOU BELIEVE THE WRF PROG...THE NORTHERN BOUNDARY WILL SERVE AS THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT. NORTHWEST FLOW WILL ALSO ALLOW FOR UPPER LEVEL SHORTWAVES TO MOVE ACROSS THIS NORTHERN AREA AS WELL...AIDING IN THE DEVELOPMENT OF AN EVENING OR OVERNIGHT MCS..PRIMARILY OVER OUR NORTHEAST CWA. SINCE THE CAP IS MUCH STRONGER FARTHER SOUTH...THIS COULD PRECLUDE THUNDERSTORM DEVELOP ALONG THE FARTHER SOUTH BOUNDARY. AREAS FARTHER NORTH WILL HAVE LESS OF A CAP. THE WRF SHOWS THE CAP ERODING THIS AFTERNOON...ESPECIALLY OVER OUR NORTHEAST FORECAST AREA...THUS WILL LEAD TOWARDS THE WRF SOLUTION. THE WRF ALSO SUGGESTS THAT ONCE THUNDERSTORMS DEVELOP...WE COULD SEE OUTFLOW BOUNDARIES PUSHING SOUTHWARD...WHICH COULD ALLOW FOR CONVECTION LATER THIS EVENING TO MOVE FARTHER SOUTHWARD INTO THE TEXAS PERMIAN. OVERALL...WILL MAKE ADJUSTMENTS TO RAISE POPS SLIGHTLY OVER THE NORTHEAST TEXAS PERMIAN AND LOW ROLLING PLAINS...ESPECIALLY FOR THE EVENING HOURS. WITH CAPE VALUES PROGGED IN THE IN THE 2500-3000 J/KG RANGE THIS AFTERNOON AND EVENING ALONG THE AFOREMENTIONED NORTHERN BOUNDARY...WILL INCLUDE MENTION OF SEVERE AS WELL FOR AREAS OVER THE NORTHEAST CWA. FOR OTHER AREAS EAST OF THE MOUNTAINS...WILL CONTINUED TO INCLUDE LOWER ORDER POPS FOR THIS AFTERNOON AND THIS EVENING...THINKING THAT MOST AREAS WILL REMAINED CAPPED. HOWEVER...IN THOSE AREAS WHERE THE CAP BREAKS AND THUNDERSTORMS DO DEVELOP...THERE IS A VERY GOOD CHANCE OF STORMS REACHING SEVERE LEVELS BASED ON EXPECTED INSTABILITY IN THE MODERATE TO HIGH RANGE. .LONG TERM... WITH NORTHWEST UPPER FLOW ALOFT EXPECTED THROUGH TUESDAY...A CHANCE OF EVENING AND OVERNIGHT CONVECTION WILL PERSIST. LEFT OVER BOUNDARIES FROM EVENING AND OVERNIGHT CONVECTION WILL SERVE AS A FOCUS FOR LATER AFTERNOON THUNDERSTORMS AS WELL. A PATTERN CHANGE IS ANTICIPATED BY MID WEEK...AS WE BEGIN TO WORK OUR WAY TOWARDS DRIER AND WARMER WEATHER ACROSS THE AREA. DEEPENING SURFACE LOW PRESSURE OVER THE NORTHERN AND CENTRAL HIGH PLAINS BY WEDNESDAY SHOULD ALLOW FOR THE DRYLINE TO MIX EASTWARD ON WEDNESDAY...WITH DOWNSLOPE SOUTHWEST FLOW AND WARMER TEMPERATURES OVER MOST OF THE CWA. THE DRIER WEATHER SHOULD REMAIN IN PLACE THROUGH THE WEEKEND. FOR NOW...WILL MAKE ONLY MINOR MODIFICATIONS TO THE EXTENDED FORECAST GRIDS TO REFLECT THE WARMER TEMPERATURES EXPECTED BEGINNING ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 88 67 90 / 30 30 30 30 CARLSBAD NM 69 95 69 93 / 20 20 30 30 DRYDEN TX 72 97 71 96 / 10 10 20 30 FORT STOCKTON TX 68 99 70 93 / 10 20 20 30 GUADALUPE PASS TX 62 91 64 90 / 10 20 20 30 HOBBS NM 67 93 65 92 / 20 30 30 30 MARFA TX 52 94 58 89 / 10 10 10 20 MIDLAND INTL AIRPORT TX 69 92 69 92 / 20 20 30 30 ODESSA TX 67 93 68 93 / 20 20 30 30 WINK TX 70 101 68 97 / 20 20 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03
Hazardous weather outlook, Jun 2, 1:19 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT SAT JUN 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 119 PM CDT SAT JUN 2 2007 /1219 PM MDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN...ESPECIALLY IN THE NORTHEAST. LARGE HAIL TO SIZE OF QUARTERS...WIND GUSTS IN EXCESS OF 60 MPH...AND AN ISOLATED TORNADO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING AS A COMPLEX OF STORMS IS FAVORED TO MOVE ACROSS THE AREA. MOST FAVORED AREA WILL FROM BETWEEN HOBBS TO SNYDER INTO THE MIDLAND/ODESSA VICINITY. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL GROUPS IN THE EAST AND NORTHEAST PERMIAN BASIN MAY BE NEEDED BY THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 59 min |
| Jun 2, 11:06 PM CDT | Tornado Warning | MAF | Borden | 39 min |
| Jun 2, 11:32 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 58 min |
| Jun 2, 11:45 PM CDT | Tornado Warning | MAF | Borden | 45 min |
| Jun 3, 12:12 AM CDT | Tornado Warning | MAF | Gaines | 48 min |
| Jun 3, 12:17 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 58 min |
| Jun 3, 12:29 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 61 min |
| Jun 3, 12:32 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 58 min |
| Jun 3, 12:59 AM CDT | Tornado Warning | MAF | Gaines | 46 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 47 min |
| Jun 3, 1:30 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 45 min |
| Jun 3, 1:39 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 66 min |
| Jun 3, 1:54 AM CDT | Tornado Warning | MAF | Gaines | 18 min |
| Jun 3, 2:01 AM CDT | Tornado Warning | MAF | Andrews | 29 min |
| Jun 3, 2:22 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 53 min |
| Jun 3, 2:46 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 29 min |
| Jun 3, 3:00 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 60 min |
| Jun 3, 3:09 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 36 min |
| Jun 3, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 3, 2:25 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 65 min |
| Jun 3, 2:28 PM CDT | Tornado Warning | MAF | Andrews | 62 min |
| Jun 3, 3:10 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 65 min |
| Jun 3, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 67 min |
| Jun 3, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 54 min |
| Jun 3, 3:38 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 67 min |
| Jun 3, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 66 min |
| Jun 3, 3:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Jun 3, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 66 min |
| Jun 3, 4:10 PM CDT | Tornado Warning | MAF | Brewster | 50 min |
| Jun 3, 4:10 PM CDT | Tornado Warning | MAF | Winkler | 50 min |
| Jun 3, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 61 min |
| Jun 3, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 60 min |
| Jun 3, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 61 min |
| Jun 3, 4:48 PM CDT | Tornado Warning | MAF | Ector | 57 min |
| Jun 3, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| Jun 3, 4:52 PM CDT | Tornado Warning | MAF | Brewster | 38 min |
| Jun 3, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 65 min |
| Jun 3, 5:23 PM CDT | Tornado Warning | MAF | Brewster | 52 min |
| Jun 3, 5:35 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 3, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 38 min |
| Jun 3, 5:40 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 31 min |
| Jun 3, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 58 min |
| Jun 3, 6:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 58 min |
| Jun 3, 6:08 PM CDT | Tornado Warning | MAF | Brewster | 52 min |
| Jun 3, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 56 min |
| Jun 3, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 64 min |
| Jun 3, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 49 min |
| Jun 3, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 29 min |
| Jun 3, 6:49 PM CDT | Tornado Warning | MAF | Jeff Davis | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.